×

zbMATH — the first resource for mathematics

Axioms for infinite matroids. (English) Zbl 1279.05013
Summary: We give axiomatic foundations for infinite matroids with duality, in terms of independent sets, bases, circuits, closure and rank. Continuing work of Higgs and Oxley, this completes the solution to a problem of R. Rado of 1966 [Colloq. Math. 14, 257–264 (1966; Zbl 0136.26203)].

MSC:
05B35 Combinatorial aspects of matroids and geometric lattices
PDF BibTeX XML Cite
Full Text: DOI arXiv
References:
[1] H. Afzali, N. Bowler, Thin sums matroids and duality (2012). arXiv:1204.6294. · Zbl 1305.05038
[2] E. Aigner-Horev, J. Carmesin, J.-O. Fröhlich, Infinite matroid union (2011). arXiv:1111.0602.
[3] E. Aigner-Horev, J. Carmesin, J.-O. Fröhlich, On the intersection of infinite matroids (2011). arXiv:1111.0606.
[4] E. Aigner-Horev, R. Diestel, L. Postle, The structure of 2-separations of infinite matroids (2012). arXiv:1201.1135. · Zbl 1327.05050
[5] D.W.T. Bean, A connected finitary co-finitary matroid is finite, in: Proceedings of the Seventh Southeastern Conference on Combinatorics, Graph Theory and Computing, Congressus Numerantium, vol. 17, 1976, pp. 115-119. · Zbl 0339.05020
[6] N. Bowler, J. Carmesin, An excluded minors method for infinite matroids (2012). arXiv:1212.3939. · Zbl 1375.05253
[7] N. Bowler, J. Carmesin, Matroid intersection, base packing and base covering for infinite matroids (2012). arXiv:1202.3409. · Zbl 1349.05051
[8] N. Bowler, J. Carmesin, Matroids with an infinite circuit-cocircuit intersection (2012). arXiv:1202.3409. · Zbl 1298.05053
[9] N. Bowler, J. Carmesin, Infinite matroids and determinacy of games (2013). arXiv:1301.5980. · Zbl 1349.05051
[10] N. Bowler, J. Carmesin, On the matroid intersection conjecture for \(\Psi\)-matroids (in preparation). · Zbl 1349.05051
[11] N. Bowler, J. Carmesin, Ubiquity of \(\Psi\)-matroids (in preparation). · Zbl 1375.05253
[12] N. Bowler, J. Carmesin, R. Christian, Infinite graphic matroids (in preparation). · Zbl 1413.05042
[13] H. Bruhn, Graphs and their circuits: from finite to infinite, Habilitationsschrift Universität Hamburg, 2009.
[14] H. Bruhn, Matroid and Tutte connectivity in infinite graphs (2012). arXiv:1210.6380. · Zbl 1300.05192
[15] Bruhn, H.; Diestel, R., Duality in infinite graphs, Combin. Probab. Comput., 15, 75-90, (2006) · Zbl 1082.05028
[16] Bruhn, H.; Diestel, R., Infinite matroids in graphs, Discrete Math., 311, 1461-1471, (2011), Special volume on Infinite Graphs: Introductions, Connections, Surveys (R. Diestel, G. Hahn, B. Mohar, eds) · Zbl 1231.05055
[17] H. Bruhn, R. Diestel, M. Kriesell, R. Pendavingh, P. Wollan, Axioms for infinite matroids (2010). arXiv:1003.3919. · Zbl 1279.05013
[18] Bruhn, H.; Wollan, P., Finite connectivity in infinite matroids, European J. Combin., 33, 1900-1912, (2012) · Zbl 1248.05028
[19] Cunningham, W. H.; Edmonds, J., A combinatorial decomposition theory, Canad. J. Math., 32, 3, 734-765, (1980) · Zbl 0442.05054
[20] R. Diestel, Locally finite graphs with ends: a topological approach (2009). arXiv:0912.4213.
[21] Diestel, R., Graph theory, (2010), Springer · Zbl 1204.05001
[22] Diestel, R.; Kühn, D., Topological paths, cycles and spanning trees in infinite graphs, European J. Combin., 25, 835-862, (2004) · Zbl 1050.05071
[23] R. Diestel, J. Pott, Dual trees must share their ends (2011). arXiv:1106.1324. · Zbl 1354.05096
[24] Diestel, R.; Sprüssel, P., The homology of locally finite graphs with ends, Combinatorica, 30, 681-714, (2010) · Zbl 1240.05222
[25] Diestel, R.; Sprüssel, P., The fundamental group of a locally finite graph with ends, Adv. Math., 226, 2643-2675, (2011) · Zbl 1298.05324
[26] Diestel, R.; Sprüssel, P., On the homology of locally compact spaces with ends, Topol. Appl., 158, 1626-1639, (2011) · Zbl 1257.55004
[27] Dress, A. W.M., Duality theory for finite and infinite matroids with coefficients, Adv. Math., 59, 97-123, (1986) · Zbl 0656.05025
[28] Dress, A. W.M.; Wenzel, W., Grassmann-Plücker relations and matroids with coefficients, Adv. Math., 86, 68-110, (1991) · Zbl 0748.05040
[29] Edmonds, J., (Matroid Partition, Lectures in Appl. Math., vol. 11, (1968), Amer. Math Soc.), 335-345
[30] Edmonds, J., Submodular functions, matroids, and certain polyhedra, (Guy, R.; Hanani, H.; Sauer, N.; Schönheim, J., Combinatorial Structures and Their Applications, (1970), Gordon and Breach New York) · Zbl 0268.05019
[31] Edmonds, J., Matroid intersection, Ann. Discrete Math., 4, 39-49, (1979) · Zbl 0416.05025
[32] Higgs, D. A., Equicardinality of bases in \(B\)-matroids, Canad. Math. Bull., 12, 861-862, (1969) · Zbl 0195.03202
[33] Higgs, D. A., Infinite graphs and matroids, (Recent Progress in Combinatorics, Proceedings Third Waterloo Conference on Combinatorics, (1969), Academic Press), 245-253 · Zbl 0195.54302
[34] Higgs, D. A., Matroids and duality, Colloq. Math., 20, 215-220, (1969) · Zbl 0192.33402
[35] Klee, V., The greedy algorithm for finitary and confinitary matroids, (Combinatorics, Proceedings of Symposia in Pure Mathematics, (1971), Amer. Math. Soc)
[36] Las Vergnas, M., Sur la dualité en théorie des matroïdes, (Théorie des Matroïdes, Lecture Notes in Mathematics, vol. 211, (1971), Springer-Verlag), 67-85 · Zbl 0264.05018
[37] Oxley, J. G., Infinite matroids, Proc. Lond. Math. Soc., 37, 3, 259-272, (1978) · Zbl 0436.05017
[38] J.G. Oxley, Some problems in combinatorial geometries, Ph.D. Thesis, Oxford University, 1978.
[39] Oxley, J. G., Infinite matroids, (White, N., Matroid Applications, Encycl. Math. Appl., vol. 40, (1992), Cambridge University Press), 73-90 · Zbl 0766.05016
[40] Oxley, J. G., Matroid theory, (1992), Oxford University Press · Zbl 0784.05002
[41] Rado, R., A theorem on independence relations, Q. J. Math., 13, 2, 228-270, (1942) · Zbl 0061.09702
[42] Rado, R., Abstract linear dependence, Colloq. Math., 14, 257-264, (1966) · Zbl 0136.26203
[43] An application of matroids to graph theory, (Rosenstiehl, P., Internat. Symp. Rome, (1966), Dunot Paris)
[44] Seymour, P. D., Decomposition of regular matroids, J. Combin. Theory Ser. B, 28, 3, 305-359, (1980) · Zbl 0443.05027
[45] Thomassen, C., Duality of infinite graphs, J. Combin. Theory Ser. B, 33, 137-160, (1982) · Zbl 0501.05054
[46] Tutte, W. T., Menger’s theorem for matroids, J. Res. Natl. Bur. Stand., Sect. B, 69, 49-53, (1965) · Zbl 0151.33802
[47] Wagowski, M., Strong duality property for matroids with coefficients, European J. Combin., 15, 3, 293-302, (1994), MR MR1273950 (95i:05047) · Zbl 0802.05026
[48] Whitney, H., Non-separable and planar graphs, Trans. Amer. Math. Soc., 34, 339-362, (1932) · JFM 58.0608.01
[49] Whittle, G., Recent work in matroid representation theory, Discrete Math., 302, 285-296, (2005) · Zbl 1076.05022
[50] Wojciechowski, J., Infinite matroidal version of hall’s matching theorem, J. Lond. Math. Soc., 71, 563-578, (2005) · Zbl 1068.05012
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.